Autoerotic accident associated
with self-applied ketamine

by
Breitmeier D, Passie T, Mansouri F,
Albrecht K, Kleemann WJ.
Institute of Legal Medicine,
Medical School Hannover, Germany.
Breitmeier.Dirk@MH-Hannover.de
Int J Legal Med. 2002 Apr;116(2):113-6.


ABSTRACT

We present a rare case of an autoerotic accident involving a fatal combination of asphyxia by suffocation and intoxication with self-administered intravenous ketamine. Of note in this case is the fact that the victim was an emergency medical technician. Ketamine causes complete analgesia with superficial unconciousness and amnesia called "dissociative anasthesia". Futhermore low anaesthetic doses of ketamine induce alterations in mood, cognition and body image and the substance is an emerging drug of abuse. We discuss the death scene investigation, findings at autopsy and the toxicological report.

Ketamine
Beyond the K-hole
Ketamine: structure
Ketamine and cognition
Anaesthesia and anaesthetics
Ketamine as an antidepressant
Ketamine and opiate withdrawal
Ketamine and the nucleus accumbens
Ketamine: medical and non-medical use
The role of ketamine in pain management
Ketamine and the glutaminergic hypothesis of schizophrenia
Low-dose ketamine as a fast-onset, long-acting antidepressant


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family